See Alike in...

Alike App

Browser

luteallady

526d

Does anyone have tips for transitioning to a different SSRI? I'm transitioning from Lexapro to Paxil right now and really feeling the Lexapro withdrawal. I'm completely exhausted and having trouble staying awake during the day.

Top reply
    • PeppermintAnn

      526d

      like everyone said - slow is best! i got switched off of lexapro WAY too quickly and it heavily messed with my brain.

    • PeppermintAnn

      526d

      like everyone said - slow is best! i got switched off of lexapro WAY too quickly and it heavily messed with my brain.

    • Strawberry_Princess

      526d

      When I moved from Prozac to Cymbalta, Paxil was also suggested as it is in the same category as Cymbalta. If cymbalta wasn’t an option I would have gone for Paxil. Transitioning honestly takes a couple of weeks to get off one and onto another. Give the Paxil a two week chance if you can unless you get awful side effects

    • E_belli

      526d

      I agree with the others. Slow is very important to lessen the withdrawal. When I transitioned from an SNRI (Pristiq) that I had been on for almost 5 years to a new SSRI (Prozac) I also experienced withdrawal even going very slow. Cross tapering can be hard but definitely tell your psych how you're feeling so they may be able to switch things faster or slower if needed. After about 3 months of slowly tapering, my withdrawal symptoms disappeared. But they progressively got better as time passed. For me, the worst side effects were the killer brain zaps (primarily) and nausea (secondary). But no worries! It does get better for sure, it just takes time. I would also recommend taking the meds at the exact same time everyday while your transitioning. Good luck!

    • srea

      526d

      Can I ask why you’re switching? Haven’t done this myself.

    • Phy201

      526d

      Exactly what skipeople said. Slower is better for reducing the withdrawal. Im about to change ssri myself. I hope you transition gets easier! \

    • Skipeople

      526d

      Slow is best. Cross tapering can take time. So as the Lexapro dose gets smaller, the Paxil dose gets higher. If the withdrawal symptoms are super bad, talk with your provider. You may be on too low of a dose of Paxil or reducing Lexapro too quickly.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion